About three months ago I started having a dark line appear on the upper surface of the web of my hand (not the palm side) between the fore finger and the thumb. The line got darker over time and then a callous formed over it. The darkness then started to appear on several of my knuckles, both hands included. Now it seems the dark areas will also callous just like the first one did. I showed my doctor and he gave me a steroid ointment (Triamcinolone Acetonide) but it did nothing. He also suggested I go to a dermatologist but it will be awhile before I can do that. Any suggestions about what it is?
It looks like a raised callous on the parts where it has progressed that far. The early stage is darkness under the skin. The middle stage is like a dry patch of skin on the knuckle.
It doesn't itch. And my body doesn't come into contact with anything unusual or have friction.
I have another disorder though. On my lower extremities I have dark patches from what I've been told was capillaries leaking blood into just under the surface of my skin. This has been taking place for over ten years and has progressed singnificantly since onset. The brownish patches cover my shin, ankles, and around the back under my calf. The patches aren't raised above the surface though nor are they itchy.
Do you think this has something to do with what I'm experiencing on my hand?
I've been tested and don't have Diabetes.
I don't scratch the area at all. One doctor I've shown the legs area has stated that it was something called Schamberg's disease. See this link http://www.mayoclinic.com/health/schambergs-disease/AN01104
click on the picture. This is almost exactly what my legs look like. He said there was nothing I could do about it.
Concerning my hands. I'll take a picture and post it tomorrow. Also, I've got an appointment today with a Dermatologist so I'll let you know what they say. Thanks for your help.
As you can imagine, its difficult and unethical to provide confirmed diagnosis in forums like these. However, we do try and help people as much as we can. The disorder on your legs are pretty clear already, but that on the hands is still unclear. I hope your dermatologist can help you.
Well I've received the pathology report. What it showed was that my legs were definitely Schamberg's disease and my callouses on my hands were just a thickening of the skin. The doctor gave me a prescription to put on my hands and is sending me to a doctor who performs cosmetic laser services. She said that the spots on my legs would probably be removed with the laser treatment.
This is good news, since a diagnosis has been made and a treatment strategy has also been arrived at. All you need to do now is to take the treatment and do the follow-up and find out the degree of benefit for yourself. I wish you the best and hope you will keep us posted.
I have the exact same thing happening on my left hand. I found your post by googling it and appreciate the information. Have you had any additional information or treatment. I don't personally care how it looks and it doesn't bother me, but I'm happy to know it isn't dangerous.
Thanks again for posting.
I am a Nigerian, very fair complexion from birth and I don't use lightening products, about 3 months ago, I became darker I think because of the whether, I bought a different cream and noticed I was lighter I stopped 'cos I don't like lightening products but right now I noticed my knuckles on both hands and feet are black, I never had dem before, they were even with my skin and they keep getting darker by the day, like someone that bleached her skin, I am not even as light as I was in childhood. Please help! Thank you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.